NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Friday, September 22, 2017
Anxiety and Stress Disorders
Reducing Effexor XR
I haave been taking Effexor XR 150 mg for a year or so, and my counselor added another 75 two weeks ago and now I am tired all of the time, I want to quit the extra 75 but am afraid of what kind of withdrawal I will have. This tiredness and nausea did not start until the extra 75 was added 2 weeks ago
You should never abruptly stop any medication without consultation with your physician. Certainly fatigue is a common side effect of many anti-depressants, as are GI side effects, like nausea or diarrhea. Often these side effects resolve on their own with time. If you find your side effects intolerable, you should call your physician and discuss stopping the medication. If you haven't been taking it very long, or the dose is not very high, you can often stop without tapering the dose. But only you and your physician can decide what is best for you.
Nancy Elder, MD
College of Medicine
University of Cincinnati